One mother in Canada is taking the heartbreak of losing her son to a fentanyl overdose and turning it into a poignant PSA on the dangers of the synthetic opioid. In a Facebook post, Sherri Kent shared a photo of her holding her dying 22-year-old son, Michael Kent, in his hospital bed, reports the CBC. "This is where I told him I'm still proud of him," she says through tears. "My son was not an addict," Kent wrote on Facebook. "He made a mistake that cost him his life." Michael Kent thought he was taking heroin and overdosed in March; he was in cardiac arrest when the ambulance arrived. A week later, doctors removed life support.
"I've lost my son to this horrible tragedy and want to make parents aware that it can happen to anyone," Kent writes. "It was one of the hardest things I've ever had to deal with in my life." Sherri Kent's photo has since gone viral, with more than 98,000 shares and 16,000 comments. Fentanyl looks a lot like heroin, with a few notable differences: The high lasts 45 minutes instead of a few hours, it is as much as 50 times more potent, and it's killing people across North America at a record pace. Fentanyl is often mixed with heroin, marijuana, and other drugs, reports the Columbus Dispatch. (Fentanyl is harming K9 units, too.)